Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 349, NWS Nashville, TN

June 30, 2006DeKalb County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2006, 3:19 PM CDT for DeKalb County, Putnam County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 3:19 PM CDT (20:19 UTC)
Expired
Jun 30, 2006, 3:45 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties DeKalb County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:52 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 30, 2:52 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT FRI JUN 30 2006

.DISCUSSION...
A FEW THUNDERSTORMS HAVE FORMED THIS AFTN MOVING TOWARD THE
SE AT 15 MPH. THIS ACTIVITY IS MAINLY HEAT DRIVEN AND SHOULD
DIE OFF BY EVENING.

A LOW PRESSURE SYSTEM IS LOCATED IN THE NRN PLAINS WITH A
WARM FRONT THAT EXTENDS SEWD TO SWRN KY. BY TOMORROW THE LOW
IN THE PLAINS WILL PUSH ENE INTO THE WRN GREAT LAKES WITH THE WARM
FRONT EXTENDING TO THE SE INTO OHIO/ERN KY. LITTLE IN THE WAY OF
SIGNIFICANT LIFT OVER THE WEEKEND. THEN AS THE BERMUDA RIDGE
BEGINS TO BRING MORE GULF MOISTURE SUNDAY NIGHT...THIS WILL
BRING BACK A CHANCE FOR RAIN FROM MONDAY THROUGH THURSDAY.

THE FRONT ASSOCD WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM
WILL MAKE ITS WAY SEWD INTO THE OHIO VALLEY BY TUE EVE...AND PUSH
THROUGH THE MIDSTATE ON WEDNESDAY WITH PRECIP TAPERING OFF
ON THURSDAY. THE RIDGE NORTH OF THE FRONT PUSHES FURTHER SOUTH
WITH DRIER AIR MOVING INTO THE AREA FOR THU NGT AND FRI.

MOS POPS AND TEMPS WERE IN GOOD AGREEMENT WITH NO SIGNIFICANT
DEVIATIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    67  94  72  94 /  10  10   0  10
CLARKSVILLE  65  93  68  93 /  10  10   0  10
CROSSVILLE   62  87  64  88 /  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 30, 5:30 AM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 30 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:44 PM CDTSevere Thunderstorm WarningOHXDeKalb31 min
Jun 30, 3:56 PM CDTSevere Thunderstorm WarningOHXRutherford49 min
Jun 30, 4:03 PM CDTSevere Thunderstorm WarningOHXVan Buren27 min
Jun 30, 4:20 PM CDTSevere Thunderstorm WarningOHXGrundy25 min
Jun 30, 4:38 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren37 min
Jun 30, 4:40 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.